MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 1 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 1 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB725D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Date sent to the fda: 2/18/2026.H6 component code: g07002 - no device problem found.H6 component code: c22 - photo analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One empty foil packet, one paper lid and one winding former with eight undispensed strands were received for analysis.Product code vcpb725d, which is a control release and requires eight strands per packet.Three photos were provided, and in the first showed four foil packets with the same product code as the sample received, in the second photo it showed one winding former as the physically received sample and the third photo showed appear two needles, but the swage area is visible only on one needle.Upon visual inspection of the sample, the needle-suture combinations were visually inspected, and no anomalies or issues related to pull-off or breakage suture were observed during the evaluation.The product code vcpb725d contains an absorbable suture.As the sample was received open, the time of exposure to the environment cannot be determined.As per the condition of the returned sample, the functional test could not be performed.No conclusion could be reached as to what may have caused the reported incident.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.One empty foil packet, one paper lid and one winding former with eight undispensed strands were received for analysis.Product code vcpb725d, which is a control release and requires eight strands per packet.Three photos were provided, and in the first showed four foil packets with the same product code as the sample received, in the second photo it showed one winding former as the physically received sample and the third photo showed appear two needles, but the swage area is visible only on one needle.Upon visual inspection of the sample, the needle-suture combinations were visually inspected, and no anomalies or issues related to pull-off or breakage suture were observed during the evaluation.The product code vcpb725d contains an absorbable suture.As the sample was received open, the time of exposure to the environment cannot be determined.As per the condition of the returned sample, the functional test could not be performed.No conclusion could be reached as to what may have caused the reported incident.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on (b)(6) 2026 and suture was used.It was reported by a sales rep that, vcpb725d was used during an orthopedic surgery case involving a patient with syphilis in the morning.After using about four stitches, the doctor noticed that one needle did not have a suture attached.The product is in the sot tray.It was a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Please take photos for japanese customer.Additional information was requested.

Brand Name
VCL+ UD 8X18IN 1 S/A CTXB CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24377337
Report Number2210968-2026-01712
Device Sequence Number4837492
Product Code GAM
UDI-Device Identifier10705031056510
UDI-Public(01)10705031056510(17)291231(10)106563
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB725D
Device Lot Number106563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown